MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAWAVE Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that a death occurred.A farawave catheter was selected for use during pulsed field ablation.It has been mentioned that the patient died.The cause of death is unknown.No patient complications occurred during the procedure.Per physician, the boston scientific device or procedure did not cause or contribute to the patient's death.
 
Event or Problem Description
It was reported that a death occurred.A farawave catheter was selected for use during pulsed field ablation performed on (b)(6)2025.It has been mentioned that the patient died on (b)(6) 2026.The cause of death is unknown.No patient complications occurred during the procedure.Per physician, the boston scientific device or procedure did not cause or contribute to the patient's death.
 
Additional Manufacturer Narrative
D2a common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was unavailable.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Additional Manufacturer Narrative
D2a common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was unavailable.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.This supplemental report is being submitted with an update to sections: b2: date of death, b5: describe event or problem & h6: patient codes.Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported event of death.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history review: the ship history review could not be completed because the required information was unavailable.Therefore, the device history record (dhr) review could not be performed.Risk review: a risk review performed for the farawave device confirmed that the event of death is a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: boston scientific has assigned an investigation conclusion code of cause not established based on the information provided within the event description.The reported death occurred more than 90 days following the ablation procedure.Boston scientific determines that deaths occurring beyond 90 days may generally be considered unrelated to the device or procedure when no specific allegation, clinical finding, or recognized delayed complication supports a relationship.No patient complications were reported during the procedure, the physician indicated that the boston scientific device or procedure did not cause or contribute to the patient's death, and no device malfunction or product performance issue was identified.However, the circumstances surrounding the death and the official cause of death remain unknown.Therefore, although the available information does not support a relationship between the reported death and the farawave device or procedure, there is insufficient information to establish the specific cause of death.

Brand Name
FARAWAVE Pulsed Field Ablation Catheter
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50223090
Report Number2124215-2026-43180
Device Sequence Number5482183
Product Code QZI
UDI-Device Identifier00191506043148
UDI-Public(01)00191506043148
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2026
Supplement Date Received by Manufacturer08/27/2026
Initial Report FDA Received Date08/12/2026
Supplement Report FDA Received Date09/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient SexFemale
Patient Weight311 LB